Can Laser Resurfacing Cause Acne?
- Asked by kbell69 in sherwood park,ab, canada
- 4 years ago
Laser resurfacing can result in acne
Laser resurfacing can sometimes result in temporary acne. The lasered skin forms a layer that blocks pores and oils can be trapped. A greasy gel that also blocks pores is applied after the laser treatment to enhance healing. Taking an oral antibiotic for the first 2 weeks after laser treatment can help prevent acne flares. Once your skin has healed from the laser treatment, you can restart your Tazorac and you may require a facial with extractions.
Acne most likely due to vaseline after Laser Resurfacing
This is not an uncommon issue, and is most likely due to using Vaseline for too long a period of time. Try to use if for less time, especially with very superficial laser treatments like the Pearl. It's a balance between healing and acne breakouts in some patients, and requires an experienced laser practicioner and team.
Dead skin accumulation after Laser resurfacing may cause acne
Laser resurfacing does cause dead skin debris and other material to accumulate on the skin. This debris and swelling can block the sebaceous glands and cause acne outbreaks.
I use saline soaks to remove debris for a few days after resurfacing. Once the skin is dry and healed I use 1% hydrocortisone cream to reduce inflammation and swelling. By week 5 or 6 I start Retin A and microdermabrasions which exfoliate the skin. Sometimes Milia form, little bubbles that are blocked sweat glands. The aesthetician can extract these milia for you.
I use Aquaphor ointment, not vaseline as vaseline is very heavy and occlusive and can create acne. Any product you use should be non-comedogenic.
If you do develope acne lesions apply clindamycin pledgets called Clindettes for control.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.